Alert archive / New Mexico / Frost Advisories in 2012
Frost Advisory 1, NWS El Paso, TX
NWS El Paso, TX issued this frost advisory at Sep 14, 2012, 1:53 PM MDT for Otero County, New Mexico. It took effect at Sep 15, 2012, 1:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2012, 1:53 PM MDT (19:53 UTC)
- In effect from
- Sep 15, 2012, 1:00 AM MDT
- Expired
- Sep 15, 2012, 9:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS74 KEPZ 141953 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 153 PM MDT FRI SEP 14 2012 ...FROST ADVISORY TONIGHT ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS... .UNSEASONABLEY COOL WEATHER HAS SETTLED IN ACROSS THE AREA THURSDAY AND FRIDAY BEHIND A COLD FRONT THAT SWEPT WESTWARD ACROSS SOUTHERN NEW MEXICO THURSDAY. AFTER A COOL DAY ON FRIDAY WITH TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL THE OVERNIGHT LOWS ON SATURDAY MORNING WILL BE THE COOLEST OF THE SEASON. FREEZING OR NEAR FREEZING TEMPERATURES ARE POSSIBLE AT HIGHER ELEVATIONS OF THE SOUTHERN SACRAMENTO MOUNTAINS TONIGHT AS THE ATMOSPHERE DRIES OUT SOME AND CLOUD COVER DISSIPATES. THIS IS EXPECTED TO BE A RELATIVELY MINOR FREEZE WITH A FAIRLY SHORT DURATION LIMITING IMPACTS PRIMARILY TO SENSITIVE VEGETATION. NMZ415-151200- /O.UPG.KEPZ.FZ.A.0001.120915T0700Z-120915T1500Z/ /O.NEW.KEPZ.FR.Y.0001.120915T0700Z-120915T1500Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT 153 PM MDT FRI SEP 14 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SATURDAY. * EVENT: FREEZING TEMPERATURES WITH OVERNIGHT LOWS OF 28-32 DEGREES POSSIBLE. * TIMING: THE TEMPERATURE MAY DROP BELOW FREEZING AFTER MIDNIGHT AND REMAIN BELOW FREEZING UNTIL AROUND 9 AM BEFORE THE SUN BEGINS WARMING TEMPERATURES. * IMPACT: FREEZING TEMPERATURES MAY DAMAGE OR KILL PLANTS AND OTHER VEGETATION. TEMPERATURES ARE NOT EXPECTED TO DROP LOW ENOUGH NOR LAST LONG ENOUGH TO DAMAGE UTILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL PLANTS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BIRD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this frost advisory went out at Sep 14, 1:52 PM MDT, 1 minute earlier.
Area forecast discussion, Sep 14, 1:52 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 152 PM MDT FRI SEP 14 2012 .SYNOPSIS... A CHILLY NIGHT IS IN STORE FOR THE BORDERLAND BEHIND YESTERDAY'S SHARP EARLY-SEASON COLD FRONT. TONIGHT DRIER AIR WILL WORK IN FROM THE NORTHEAST CLEARING CLOUDS AND ALLOWING FOR DROPPING OVERNIGHT TEMPERATURES. FOR THE WEEKEND EXPECT TEMPERATURES TO REBOUND REMAINING BELOW NORMAL SATURDAY AND WARMING TO NORMAL SUNDAY. A FEW LIGHT RAIN SHOWERS MAY LINGER ACROSS FAR WEST TEXAS OVERNIGHT BUT DRIER AIR WILL SPILL IN AS HIGH PRESSURE BUILDS OVER THE SOUTHWEST. NEXT WEEK LOOKS DRY AND SEASONAL ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO. && .DISCUSSION... SURFACE FRONT HAS PUSHED WELL S AND W OF THE FORECAST AREA...BUT THE PESKY UPPER LOW IS SLOW TO CLEAR THE AREA AS IT SLOWLY TRACKS TO THE S AND E. THUS THERE IS A HUGE DISCREPANCY BETWEEN NORTHERN ZONES AND SOUTHERN ZONES. NORTH IS DRY AND CLEAR. SOUTH KEEPS SOME MID LEVEL MOISTURE AND A BIT OF OVERRUNNING. THIS CONTINUES TO RESULT IN SOME LIGHT SHOWER ACTIVITY TRACKING EAST ACROSS N MEXICO INTO THE NM/MEX BORDER ZONES AND INTO FAR WEST TEXAS. WILL KEEP THESE CONDITIONS IN THE FORECAST FOR THE OVERNIGHT PERIODS. TOMORROW EXPECT THE UPPER LOW TO SHIFT SE ENOUGH TO MOVE THE MOISTURE OUT OF THE FORECAST AREA. THUS FORECAST WILL BE DRY FOR ALL BUT HUDSPETH CO. WILL END POPS BY MID DAY FOR THAT ZONE. EXPECT FULL SUN MOST OTHER AREAS AND A BEGIN TO WARMING WITH TEMPS STILL BELOW NORMS SATURDAY AFTERNOON...BUT BACK TO NORM BY SUN/MON. HIGH PRESSURE WILL BUILD AND EXPAND OVER THE REGION EARLY NEXT WEEK. THIS LOOKS TO SHELTER THE SW FROM A PASSING UPPER WAVE ACROSS THE MIDWEST. A WEAK COLD FRONT WILL DROP IN LATE MON/EARLY TUE BUT THE AFFECTS WILL BE MINIMAL. MAYBE A DROP OF 3 DEGREES. NO MOISTURE IN THE ENVIRONMENT AND NONE WITH THEY SYSTEM MEANS THE AREA SHOULD REMAIN RAIN FREE. 14-BIRD && .AVIATION....VALID 15/00Z-16/00Z. A BACKDOOR COLD FRONT IS NOW SOUTH AND WEST OF THE FORECAST AREA. 00Z-06Z: MOSTLY VFR CONDS EXPECTED N OF SVC-LRU-ALM LINE WITH SCT050 SCT100 SCT200 VERY ISOLD -TSRA. CONSIDERABLE BKN/OVC040-100 LAYERS 200 WITH AN ISOLATED BKN080 -RA...MOSTLY SOUTH OF ABOVE MENTIONED LINE THESE CLOUDS WILL SLOWLY DISSIPATE AND MOVE SOUTHWARD BY 06Z. NE-SE SFC WINDS 10-20 KTS WILL CONTINUE...WITH THE STRONGEST WINDS WEST OF THE CONTINENTAL DIVIDE. AFT 06Z SCT050 SCT100 MOST AREAS EXCEPT FOR SOUTHERN HUDSPETH COUNTY WHERE SOME CLDS AND SHOWERS MAY LINGER TIL 15Z 20-NOVLAN && .FIRE WEATHER... IN THE WAKE OF YESTERDAY'S STRONG BACK DOOR COLD FRONT LATE NIGHT AND EARLY MORNING TEMPERATURES WILL BE THE COOLEST OF THE SEASON SO FAR. HIGH TEMPERATURES TODAY WILL RUN ABOUT 15 TO 20 DEGREES BELOW NORMAL. SOME RESIDUAL CLOUDINESS WILL LINGER THROUGH MID DAY WITH JUST A SLIGHT CHANCE OF LIGHT RAIN IN A FEW LOCATIONS. THE UPPER LOW / TROUGH OF LOW PRESSURE OVER NEW MEXICO WILL GRADUALLY MOVE SOUTHEAST OUT OF THE STATE ON SATURDAY AS HIGH PRESSURE ALOFT BEGINS TO REBUILD OVER NEW MEXICO INTO NEXT WEEK. TEMPERATURES WILL REMAIN COOL SATURDAY BEFORE WARMING TO NEAR NORMAL SUNDAY INTO NEXT WEEK. THE HAINES INDEX WILL RUN UNIFORMLY IN THE 2 CATEGORY THROUGH SATURDAY. MIN RH VALUES WILL RUN FROM 25% TO 35% LOWLANDS AND 35% TO 45% ABOVE 7500 FEET FRIDAY AND ABOUT 5% LOWER ALL AREAS SATURDAY. 20-NOVLAN && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 54 78 57 86 / 10 10 0 0 0 SIERRA BLANCA 67 48 75 51 86 / 10 20 10 0 0 LAS CRUCES 71 49 77 52 85 / 10 0 0 0 0 ALAMOGORDO 71 47 75 50 85 / 0 0 10 0 0 CLOUDCROFT 50 29 58 34 66 / 0 0 10 0 0 TRUTH OR CONSEQUENCES 71 49 77 51 84 / 0 0 0 0 0 SILVER CITY 66 44 69 48 78 / 0 0 0 0 0 DEMING 74 48 79 51 85 / 0 0 0 0 0 LORDSBURG 75 49 82 52 86 / 0 0 0 0 0 WEST EL PASO METRO 72 54 79 57 85 / 10 10 0 0 0 DELL CITY 74 49 78 52 87 / 10 10 10 0 0 FORT HANCOCK 75 52 78 55 91 / 10 20 10 0 0 LOMA LINDA 65 49 73 53 79 / 10 10 0 0 0 FABENS 80 55 83 58 89 / 10 10 10 0 0 SANTA TERESA 73 51 79 54 84 / 10 10 0 0 0 WHITE SANDS HQ 75 51 76 54 85 / 10 0 0 0 0 JORNADA RANGE 72 47 78 50 84 / 10 0 0 0 0 HATCH 74 47 77 50 85 / 0 0 0 0 0 COLUMBUS 77 52 75 55 87 / 10 10 0 0 0 OROGRANDE 74 50 78 53 84 / 10 0 0 0 0 MAYHILL 57 35 64 39 73 / 0 0 10 0 0 MESCALERO 60 35 62 39 75 / 0 0 10 0 0 TIMBERON 59 37 64 41 71 / 0 0 10 0 0 WINSTON 66 41 69 46 78 / 0 0 10 0 0 HILLSBORO 70 49 73 53 82 / 10 0 0 0 0 SPACEPORT 74 47 78 50 88 / 10 0 0 0 0 LAKE ROBERTS 68 41 74 46 83 / 0 0 0 0 0 HURLEY 68 45 73 48 80 / 0 0 0 0 0 CLIFF 77 41 78 43 86 / 0 0 0 0 0 MULE CREEK 70 38 74 41 80 / 0 0 0 0 0 FAYWOOD 70 45 72 49 83 / 0 0 0 0 0 ANIMAS 76 47 79 50 87 / 0 0 0 0 0 HACHITA 74 46 79 49 89 / 0 0 0 0 0 ANTELOPE WELLS 75 47 79 50 88 / 0 0 0 0 0 CLOVERDALE 68 45 73 49 79 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FROST ADVISORY FROM 1 AM TO 9 AM MDT SATURDAY FOR NMZ415. TX...NONE. && 14/20
Hazardous weather outlook, Sep 14, 11:09 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT FRI SEP 14 2012 NMZ401>417-TXZ418>424-151715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1109 AM MDT FRI SEP 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE SOUTHERN ZONES ARE STILL ON THE BACK EDGE OF THE MOISTURE AND OVERRUNNING DYNAMICS ASSOCIATED WITH THE COLD FRONT AND UPPER LOW. THUS LIGHT TO MODERATE RAIN SHOWERS WILL SKIRT THE NEW MEXICO/ MEXICO BORDER AND COVER LARGE PORTIONS OF EL PASO AND HUDSPETH COUNTIES. IMPACTS WILL BE MINIMAL WITH THE MAIN ISSUE BEING TRAFFIC AND WET ROAD CONDITIONS TODAY AND POSSIBLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BIRD
In the hours before
Special weather statement, Sep 14, 1:14 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 114 PM MDT FRI SEP 14 2012 NMZ401-151415- UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF 114 PM MDT FRI SEP 14 2012 ...MUCH COOLER THAN NORMAL TEMPERATURES TONIGHT AND SATURDAY MORNING ACROSS PORTIONS OF THE GILA... A COLD FRONT PUSHED THROUGH SOUTHWEST NEW MEXICO YESTERDAY... SPREADING A COOL AIRMASS THAT WILL DROP TEMPERATURES TO THE COOLEST READINGS OF THE SEASON SATURDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP TO AS LOW AS THE MID 30S...BUT A FEW SPOTS IN LOW LYING VALLEY AREAS COULD DROP EVEN A BIT COOLER AND BRIEFLY SEE SOME FROST. TEMPERATURES WILL GRADUALLY WARM UP AFTER SATURDAY AND SHOULD BE BACK TO NEAR NORMAL BY SUNDAY OR MONDAY. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:49 AM MDT | Freeze Watch | EPZ | Otero | 8 hr |
Nearby
Frost Advisories in New Mexico, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.